Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 9, 2021, 5:11 AM CDT for Payne County, Oklahoma. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2021, 5:11 AM CDT (10:11 UTC)
- Expired
- Aug 9, 2021, 5:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Norman, OK
- Hail
- 0.50 in
- Wind
- 40
County Payne County, OK
The radar
The Norman radar (KTLX), 63 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:37 AM CDT | HAIL 0.7 | 4 N Tryon, OK | MPING REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.2 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2779 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted.
055
WWUS84 KOUN 091011
SPSOUN
Special Weather Statement
National Weather Service Norman OK
511 AM CDT Mon Aug 9 2021
OKZ019-020-026-091045-
Payne OK-Logan OK-Lincoln OK-
511 AM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern
Lincoln, southeastern Logan and south central Payne Counties through
545 AM CDT...
At 511 AM CDT, Doppler radar was tracking a strong thunderstorm near
Meridian, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Perkins, Langston, Carney, Tryon, Agra, Coyle and Meridian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3577 9725 3594 9734 3611 9694 3585 9686
TIME...MOT...LOC 1011Z 245DEG 16KT 3589 9721
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
11What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:10 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 9, 3:10 AM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Norman OK
310 AM CDT Mon Aug 9 2021
...New SHORT TERM, LONG TERM, UPPER AIR...
.SHORT TERM...
(Today and tonight)
Issued at 306 AM CDT Mon Aug 9 2021
Prior to diurnal weakening, veered low level jet will result in weak
warm advection and continued development of clouds/accas over
central and eastern Oklahoma. Confidence not high on development of
showers or storms in this area of cloud development, but if they do
develop, should be isolated and brief. We will keep low pops going
through about mid-morning near and east of I-35.
Hot and muggy day in store with heat indices generally in the 102 to
110 range. However, Wet Bulb Globe Temperatures are not expected to
get into the extreme levels due to forecast gusty south winds, which
will help with the uncomfortable level of todays forecast. With heat
index values approaching the 107-110 range for a few hours this
afternoon farther west than we have current advisory, the advisory
will be spread westward a few counties, toward Alva down to Lawton
and Wichita Falls.
&&
.LONG TERM...
(Tuesday through Sunday)
Issued at 306 AM CDT Mon Aug 9 2021
With surface trough lifting farther north in Kansas on Tuesday and
some deepening of surface low, stronger southerly winds are
expected on Tuesday, and most models show at least a slight drop
in dewpoint temperatures during the afternoon. Both of these
parameters will yield lower WBGT and the decrease in dewpoint will
help with heat index numbers, yielding more marginal advisory
levels near and below 105. We will not extend the heat advisory
with this forecast package but extension in time will be
reassessed later today.
With the mentioned surface trough close enough to northern parts
of Oklahoma Tuesday and Wednesday, we will keep some low pops for
late day and evening storms, although most if not all activity
should stay north and west of the body of Oklahoma. Once we get
into the Thursday period onward, medium range models are all
trending toward keeping the stronger flow farther north, which
yields the potential for a slower southward progression of the
late week cold front and potential for any appreciable rain
chances. Models are still showing a fair amount of differences in
timing of cold front, with the ECM becoming a little more
aggressive on Friday and the GFS backing off. Low confidence in
the late week and weekend period as far as storm chances and
quality of cool down, if we do in fact get it.
&&
.AVIATION...
(00Z TAFS)
Issued at 603 PM CDT Sun Aug 8 2021
VFR conditions continue.
There is a slight chance for a shower or thunderstorm across north
central Oklahoma this evening, but chances remain too low to
mention in PNC TAF at this time. Otherwise, LLWS will occur at
several sites due to increasing llj from around 08Z until just
after sunrise. Some gusts may continue overnight, but should see
most sites diminish from daytime wind speeds. These winds will
increase again during the morning on Monday.
&&
.UPPER AIR...
Issued at 306 AM CDT Mon Aug 9 2021
No Upper Air flights are currently planned.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 96 78 96 78 / 20 0 0 0
Hobart OK 101 78 99 77 / 0 0 0 0
Wichita Falls TX 101 78 100 77 / 0 0 0 0
Gage OK 101 77 99 74 / 0 0 10 10
Ponca City OK 98 78 99 78 / 10 0 0 10
Durant OK 97 77 98 76 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon today to 8 PM CDT this evening for
OKZ005>008-011>013-017>020-023>032-038>048-050>052.
TX...Heat Advisory from noon today to 8 PM CDT this evening for
TXZ086-089-090.
&&
SHORT TERM...11
LONG TERM....11
AVIATION...30Hazardous weather outlook, Aug 9, 3:23 AM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 323 AM CDT Mon Aug 9 2021 OKZ004>048-050>052-TXZ083>090-101000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 323 AM CDT Mon Aug 9 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Isolated thunderstorms will remain possible this morning across central portions of Oklahoma. No severe weather is anticipated. .Heat and Humidity... Heat indices in excess of 105 are expected across all but far western Oklahoma and adjacent parts of northern Texas. Locations near and east of Alva, Weatherford, Lawton and Wichita Falls are under a Heat Advisory for this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Heat and Humidity... Hot and muggy weather is expected much of the coming week with heat index values above 100. .Thunderstorms... Isolated thunderstorms appear possible across northern Oklahoma late Tuesday and again late Wednesday. This relatively low storm chances will spread south across the rest of the region late Thursday into the weekend. Although a few strong storms may occur, organized severe weather is not anticipated at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 9, 5:11 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
511 AM CDT Mon Aug 9 2021
OKZ019-020-026-091045-
Payne OK-Logan OK-Lincoln OK-
511 AM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern
Lincoln, southeastern Logan and south central Payne Counties through
545 AM CDT...
At 511 AM CDT, Doppler radar was tracking a strong thunderstorm near
Meridian, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Perkins, Langston, Carney, Tryon, Agra, Coyle and Meridian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3577 9725 3594 9734 3611 9694 3585 9686
TIME...MOT...LOC 1011Z 245DEG 16KT 3589 9721
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:34 AM CDT | Special Weather Statement | OUN | Payne | 26 min |
| Aug 9, 2:30 PM CDT | Heat Advisory | OUN | Alfalfa, Atoka, Blaine, Bryan, Canadian, Carter and 26 more | 30 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.